Utah, 2010Dense Fog in Utah, March 14 to 15, 2010
March 14 to 15, 2010 · NWS GJT · 4 events in 4 counties and zones
A period of precipitation followed by clearing skies allowed areas of dense fog to develop over portions of eastern Utah.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A period of precipitation followed by clearing skies allowed areas of dense fog to develop over portions of eastern Utah.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Mar 14, 2:00 PM MST, 3 hours earlier.
Area forecast discussion, Mar 14, 2:00 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
300 PM MDT SUN MAR 14 2010
.SHORT TERM...TONIGHT THROUGH TUESDAY...
CLOSED LOW HAS SHIFTED TO NORTHWEST NEW MEXICO...BUT HAS IMPACTED
MUCH OF OUR FORECAST AREA TODAY. MOST OF THE PCPN HAS BEEN LIMITED
TO THE SRN HALF...OR WEST AND SOUTH OF THE GRAND MESA. BUT FOR
AREAS THAT HAVE NOT SEEN MUCH OR ANY PCPN LIKE VERNAL...EAGLE...
AND GUNNISON...GUSTY NORTHEAST WINDS HAVE BEEN A FACTOR.
PCPN AND WIND WILL QUICKLY DIMINISH THIS EVENING. MODELS INDICATE
THAT THE CLOSED LOW WILL BE FILLING AS IT DRIFTS SOUTH SOUTHEAST OVER
WRN NEW MEXICO...AND THIS IS BECOMING EVIDENT ON SATELLITE IMAGES.
MOISTURE IS NOT TIGHTLY AS WRAPPED AROUND THE CLOSED LOW AS SEVERAL
HOURS AGO...AND THE UPPER LEVEL DIVERGENCE AND COOLING CLOUD TOPS
DOES NOT HAVE THE SAME DEFINITION. LOW LEVEL CONVERGENCE REMAINS
ALIGNED WITH THE SRN UNCOMPAHGRE PLATEAU TO THE LA SAL MOUNTAINS...
BUT WITH LESS VIGOR. THE HEAVIEST SNOWFALL TODAY HAS FALLEN OVER THE
UNCOMPAHGRE PLATEAU...PLUS THE VALLEY AREAS OF SAN MIGUEL..DOLORES...
AND MONTEZUMA COUNTIES. A LOW END WARNING COULD BE HOISTED FOR THESE
VALLEY AREAS...BUT WITH SNOW TAPERING OFF WITH NOT MUCH ADDITIONAL
WIDESPREAD ACCUMULATIONS EXPECTED...CURRENT HIGHLIGHTS SHOULD BE
SUFFICIENT. ANOTHER MOISTURE SURGE CIRCULATING NORTHWARD SHOULD
AFFECT THE SAN JUAN MOUNTAINS AND THE FOOTHILLS IN LA PLATA AND
ARCHULETA COUNTIES THIS EVENING BEFORE THE SNOW ENDS LATER THIS
EVENING. WITH WINDS SUBSIDING AND PARTIAL CLEARING DURING THE
OVERNIGHT HOURS...PATCHY FOG SHOULD DEVELOP MONDAY MORNING FOR THE
VALLEY AREAS THAT RECEIVED A MIXTURE OF RAIN AND SNOW TODAY.
MONDAY AND TUESDAY...DRIER NORTHERLY FLOW TAKES OVER ON MONDAY AS
UTAH AND COLORADO WILL BE BETWEEN THE UPSTREAM RIDGE AND DOWNSTREAM
CLOSED LOW. HOWEVER THE NAM AND GFS SHOWS SOME SHALLOW POTENTIAL
INSTABILITY ALONG THE DIVIDE...SO HAVE KEPT SLIGHT CHANCE POPS FOR
THE SRN AND CENTRAL COLORADO MOUNTAINS FOR MONDAY AFTERNOON.
UPSTREAM RIDGE AXIS TRANSLATES ACROSS UTAH ON TUESDAY FOR GENERALLY
SUNNY CONDITIONS FOR THE FORECAST AREA.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
MODELS IN DECENT AGREEMENT ON THE LARGE-SCALE EVOLUTION OF A TROUGH
REPLACING THE PERSISTENT LONGWAVE RIDGE OVER THE CENTRAL USA...BUT
AS USUAL...DIFFER IN THE DETAILS. HOWEVER...FEEL MODELS ARE CLOSE
ENOUGH TO BEGIN TO ADD SOME DIFFERENTIATION TO THE DAILY FORECASTS
FOR THE LAST HALF OF THE WEEK. BEST CHANCE OF PRECIP LOOKING LIKE THU
NIGHT AND FRI RIGHT NOW.
DRY AND MILD SPRINGTIME WEATHER EXPECTED FOR WED UNDER THE INFLUENCE
OF AN UPPER RIDGE. TEMPS NEAR TO ABOVE NORMAL WED. MOSTLY CLEAR SKIES
TUE NIGHT AND WED NIGHT SHOULD FAVOR RADIATIONAL COOLING...ESPECIALLY
WHERE SNOW COVER REMAINS...SO THESE NIGHTS WILL STILL BE ON THE COOL
SIDE.
RIDGE SLIDES EAST THU AS A SHORTWAVE TROUGH DROPS OUT OF THE PACIFIC
NW...BRINGING A COLD FRONT ACROSS OUR AREA THU NIGHT. UNSETTLED NW
FLOW PERSISTS FRI AS THE UPPER TROUGH PASSES. BUMPED UP THE CHANCE OF
PRECIP THU NIGHT AND FRI AS A RESULT. COOLER NW FLOW EXPECTED FRI-SAT
FOR A DIP IN TEMPS. LARGER DIFFERENCES BETWEEN GFS AND ECWMF MODELS
POST-TROUGH FOR THE WEEKEND...BUT BOTH STILL INDICATING A DRYING
TREND SAT-SUN AS THE TROUGH MOVES EAST WITH RIDGING OVER THE FAR
WEST.
&&
.AVIATION...
MVFR CIGS WILL IMPROVE TO VFR THIS EVENING AS WIDESPREAD PCPN
BECOMES SCATTERED THIS EVENING AND ISOLATED OVERNIGHT. EXPECT AREAS
OF FOG TO FORM IN THE CENTRAL AND SOUTHERN VALLEYS PRODUCING POCKETS
OF IFR VSBY AND CIGS LATE TONIGHT AND MONDAY MORNING. VFR CONDITIONS
RETURN MONDAY AFTERNOON REGION WIDE AND ARE EXPECTED CONTINUE THROUGH
THE MIDDLE OF THE COMING WEEK.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR
ZONES 018-019-022-023.
WINTER WEATHER ADVISORY UNTIL 6 PM MDT THIS EVENING FOR
ZONES 003-009-017-020-021.
UT...WINTER STORM WARNING UNTIL 6 PM MDT THIS EVENING FOR
ZONES 025-028.
&&
SHORT TERM...PF
LONG TERM....JAD
AVIATION.....NL/PFHazardous weather outlook, Mar 14, 4:45 AM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SUN MAR 14 2010
COZ001>014-017>023-UTZ022>025-027>029-151200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SUN MAR 14 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
...SNOW CONTINUES FOR EASTERN UTAH AND SOUTHWESTERN COLORADO THROUGH
THIS EVENING...
.DAY ONE...TODAY AND TONIGHT
ACCUMULATING SNOW WILL CONTINUE OVER EASTERN UTAH AND SOUTHWESTERN
COLORADO TODAY. WARNINGS AND ADVISORIES HAVE BEEN ISSUED FOR PORTIONS
OF EASTERN UTAH AND SOUTHWESTERN COLORADO. ISOLATED THUNDERSTORMS ARE
POSSIBLE LATE THIS AFTERNOON AND EVENING IN SOUTHEAST UTAH AND
SOUTHWEST COLORADO. PRECIPITATION WILL DECREASE FROM NORTHWEST TO
SOUTHEAST THROUGH THE DAY WITH ONLY LINGERING SHOWERS OVER THE
SOUTHERN SAN JUAN MOUNTAINS LATER TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ANOTHER STORM WILL BRING A CHANCE OF SNOW TO THE REGION THURSDAY AND
FRIDAY.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
TGJT
In the hours before
Local storm report, Mar 14, 2:36 PM MST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
336 PM MDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM SNOW LA SAL 38.31N 109.25W
03/14/2010 E6.0 INCH SAN JUAN UT TRAINED SPOTTER
SNOWFALL TOTAL SO FAR BETWEEN 5 AND 6 INCHES. ELEVATION
7100 FT.
&&
EVENT NUMBER GJT1000298
MALEKSALocal storm report, Mar 14, 2:37 PM MST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
337 PM MDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM SNOW 2 WSW LA SAL 38.30N 109.28W
03/14/2010 E3.0 INCH SAN JUAN UT TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. ELEVATION 6747 FT.
&&
EVENT NUMBER GJT1000299
MALEKSALocal storm report, Mar 14, 2:38 PM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
338 PM MDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM SNOW 1 SSE LA SAL 38.30N 109.23W
03/14/2010 E3.0 INCH SAN JUAN UT TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. ELEVATION 6785 FT.
&&
EVENT NUMBER GJT1000300
MALEKSALocal storm report, Mar 14, 2:39 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
339 PM MDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HEAVY SNOW 14 W MANILA 40.97N 109.99W
03/14/2010 M14.0 INCH DAGGETT UT TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. ELEVATION 8000 FT. CURRENTLY NOT
SNOWING.
&&
EVENT NUMBER GJT1000301
MALEKSALocal storm report, Mar 14, 2:41 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
341 PM MDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM SNOW 2 W MANILA 40.99N 109.76W
03/14/2010 E4.0 INCH DAGGETT UT TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. SNOWING LIGHTLY. ELEVATION 6623
FT.
&&
EVENT NUMBER GJT1000302
MALEKSALocal storm report, Mar 14, 3:52 PM MST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
452 PM MDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW RIDGWAY 38.15N 107.76W
03/14/2010 E4.0 INCH OURAY CO TRAINED SPOTTER
SNOWFALL TOTAL SO FAR. ELEVATION 7200 FT.
&&
EVENT NUMBER GJT1000303
MALEKSADense Fog, Southeast Utah
- When
- March 14, 5:00 PM MST to March 15, 10:00 AM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Mesonet
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Dense fog formed in low lying areas and reduced visibilities through the overnight hours.
Dense Fog, Canyonlands / Natural Bridges
- When
- March 14, 7:30 PM MST to March 15, 8:30 AM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- Mesonet
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Dense fog formed in low lying areas and reduced visibilities through the overnight hours.
Dense Fog, Tavaputs Plateau
- When
- March 14, 10:00 PM MST to March 15, 8:00 AM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
Dense fog reduced visibilities through the overnight hours.
Dense Fog, Grand Flat and Arches
- When
- March 15, 3:00 AM MST to 9:00 AM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- ASOS
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
Dense fog reduced visibilities to near and below one-quarter mile through a portion of the early morning hours.
- Dense Fog
- Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Strong Wind in New Hampshire, March 14, 20101 death · 2 injured · $60,000 · 2 events
- Heavy Snow and Winter Weather in New Mexico, March 14 to 15, 20101 death · 19 events
- Flooding in New Hampshire, March 14 to 18, 2010$2.1 million · 8 events
- Flooding in Maine, March 14 to 15, 2010$1.0 million · 2 events
- Flooding in Iowa, March 14 to 31, 2010$250,000 · 5 events
- Flood in New York, March 14 to 16, 2010$15,000 · 1 event
- Dense Fog in Colorado, March 14 to 15, 20105 events
- Winter Storm in Colorado, March 14 to 15, 20104 events
- Blizzard in Alaska, March 14, 20101 event
- Flood in Minnesota, March 14 to 17, 20101 event
- Flood in Minnesota, March 14 to 18, 20101 event
- Flood in South Dakota, March 14 to 31, 20101 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223374, 223373, 223371, 223372.